Aa
A
A
A
Close
Hepatitis C Community
13.4k Members
Avatar universal

Pegasys treatment

Just wanted to let anyone who  is going to start this that I am on my 2nd week 2 injections. I have had no side effects at all. I don't feel anything at all. I take one shot a week and 4 pills a day. I am going to be on it 6 months, I am genotype 2 . So far it has been great.

Cheri
20 Responses
Avatar universal
Dudette, thank your lucky stars!
717272 tn?1277590780
The shot side effect (flu-like symptoms) is the most common reason people discontinue treatment.  You are one of the lucky ones!  Good for you!
Avatar universal
I just started my treatments about a month ago 4 shots once a week 2 pills a day.  I do get flu-like symptoms after my shots. And sometimes I get a headache you are lucky no side effects yet.  Good for you!
Avatar universal
I mean 1 shot a week not 4 shots once a week sorry about that.
683664 tn?1330966324
Glad to see you here.  Best wishes on your sides staying light all through tx.

Lapis
264121 tn?1313029456
I doubt that the flu type symptoms are what cause people to bail on tx.  I think most people feel that the flu-ish sides are uncomfortable but not undoable.  I think it's the more serious side effects, extreme anemia, fatigue, depression, neutropenia and cytopenia that cause people to discontinue tx.  They may not be able to work while having those types of medical issues.  I'm happy cb867 that you are are feeling so well on it.

http://www.liverfoundation.org/education/info/hepatitisc/
"These drugs have some potentially serious side effects. Most people being treated with interferon have flu-like symptoms early on. These side effects get better with time. Later side effects, however, may include tiredness, hair loss, low blood count, trouble with thinking, moodiness, and depression. Ribavirin can cause serious anemia, or low red blood cell count. In some patients, the side effects may be so serious that treatment must be stopped."
691935 tn?1421027090
Hopefully you are one of those 10 percenters that have no symptoms to speak of.

I think you are correct alagirl, but the onset packs a mean punch in many.
Avatar universal
"The shot side effect (flu-like symptoms) is the most common reason people discontinue treatment."

Depression is the most common reason for discontinuance. If you include all of the symptoms of depression that they deceivingly (imo) break down into their own categories it would account for more than half of those who discontinue because of the psychoneurotic effects of IFN.

The flu-like symptoms generally abate in most people. They are the most common complaint from those on treatment, however. Perhaps this is what you meant to say in your statement above. Depression generally will continue to worsen in most people using IFN. This is why I have always been for the prophylactic tx of depression before interferon therapy. Best of luck.
ML
717272 tn?1277590780
Regardless of comments, the lack of reaction to the shot should continue throughout treatment and if you do react at some point it should not be a severe reaction.  Obviously, expect other side effects later, like argumentativeness and irritability.

Glad you're starting well.
Avatar universal
I'm happy to hear that your first 2 weeks of treatment have been uneventful.  I hope your course will continue that way.

Regardless of anyone's perceived notion of superior knowledge or information, nobody can tell you if your reaction or lack thereof, or any other symptom or side effect  "should continue throughout treatment."  For your sake I hope it does continue, however each of us reacts in our own way, and there is no way to predict whether or not side effects will occur.

I wish you the best of luck in the 22 weeks to come, and SVR at the end of them.

jd
862235 tn?1336060295
I too am type 2 (2b) which, BTW, is the most treatable genotype. They say people who exhibit light effects are the best reponders. I don't know if that's true but I do know this. I'm on week 22 of a 24 week Tx. My symptoms the first 12 weeks, or so, were pretty light and my 4 and 12 week viral loads came back undetected (they were unable to detect the virus in my blood with the testing method used). My symptoms the first few weeks were basically just headaches. After the 12th week or so my symptoms started to get more severe. Worse headaches, worsening backaches, skin rashes, more tiredness, dizziness. Well like most of us it looks like I'm going to make it to the end of treatment and unlike a lot of us It looks like I may have beat this thing. I hope you have continued light side effects and I wish you all the luck one person can havein your fight against the dragon.
476246 tn?1418870914
chuckles333
The people who told you that the severity of side effects has anything to do with how well you respond to treatment are misinformed. Good luck with the last spurt of tx!! May you achieve a big fat SVR!

cb867
It is quite common not to feel much of the sides in the beginning. It takes some time for the meds to build up their strength. I really hope that you will fly through tx.I don't want to scare you, but I had a really hard time, was in bed for all the 8 months I treated. Some others had it much much worse than me. But many are able to work, go to school or do both during treatment.
Each person reacts differently and have different sides.

All the best!!

Marcia
412873 tn?1329174455
My first 7 weeks were pretty easy. The next 23 weeks were pretty good ones....my sides were itchy, speedy, furniture rearranging-but doable.  The 30's seemed to last forever.

About 44 to 48 were the pits. But still doable....just with lots of complaining and lots of sleepl

The reality is that no one can predict how we will respond.  There is no coorelation between sx and SVR or sx early on compared to later on.  

Being aware of what can happen can make them easier to deal with when they do hit-if only because you are halfway expecting them.  Being blindsided stinks. Hopefully you will continue with light sx thru your 24 weeks....I did for the most part.

Just dont take the good days for granted.  Listen to your body and try to be proactive with the sides if/when they do hit.

Good luck to you. Please keep us posted.

Isobella
Avatar universal
So far I am just having headaches. My doc misinformed me. She said if the first 2 weeks are good I probally won't have any side effects. People that have been through this are saying different. Oh well I hope it is not too bad

Thanks for the info

cheri
Avatar universal
Perhaps your doctor was referring to the "flu-like symptoms" side effect from the interferon injection.  Typically that is worst with the first couple of shots, and perhaps you will be lucky and avoid that particular side effect.  However, the cumulative effects of months of ribavarin can catch up with you, and you may experience hemolytic anemia from the riba.  It seems that in weeks 8-12 many people have their hemoglobin level crash, and get the dreaded shortness of breath that signals anemia.  Also, the cumulative effects of interferon can creep in and in time you may experience depression, hair loss, rashes and various other miserable side effects.  I hope for your sake that your course is easy, but you should be prepared.  

jd
412873 tn?1329174455
For me, drinking water really helped with headaches.  And most other things for that matter.  The hardest thing was trying to figure out how to get enough water in me during the night to stay hydrated and keep the headache at bay.  

Luckily it runs in a cycle....the more you drink, the more you get up at night, so then you can drink and so on.......

Another day down...yay!!
Avatar universal
heres to new friendships keep the lord first and all good things will follow
1225178 tn?1318980604
Congratulations on starting down this long road. I hope it continues to be as easy for you as it is now.
Avatar universal
I'm sure cb867 has finished treatment by now.  
1225178 tn?1318980604
When will I learn to look at the dates on the posts????????????????

Sorry about that.
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.